Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 108, NWS Northern Indiana

July 17, 2001Adams County, Wells County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 17, 2001, 7:37 PM EST for Adams County, Wells County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2001, 7:37 PM EST (00:37 UTC)
Expired
Jul 17, 2001, 8:10 PM EST
In force
33 min
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Adams County, IN, Wells County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 180037
SVRFWA

INC001-179-180110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EST TUE JUL 17 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAMS COUNTY IN INDIANA
  WELLS COUNTY IN INDIANA

* UNTIL 810 PM EST

* AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 5 MILES WEST OF BLUFFTON MOVING SOUTH AT
  20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  BLUFFTON
  MONROE
  VERA CRUZ
  BERNE
  GENEVA

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4087 8502 k4090 8536 4059 8531 4058 8480

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:19 PM EST, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 17, 2:19 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EST TUE JUL 17 2001

OBVIOUSLY FCST PROBLEM IS PCPN CHANCES. MODELS NOT DOING WELL AND
HAVE MANY PROBLEMS. AVN CONTS TO BLOW UP SYSTEM TONIGHT AND MOVE IT
JUST SOUTH OF FA. WHILE DO NOT DISCOUNT MCS DEVLOPMENT TONIGHT...
AVN LOOKS TO BE OVERDOING DEVELOPMENT AND THUS SUPPRESSES SFC
BOUNDARY WELL TO OUR SOUTH BY WED. THIS AFFECTS LATER PDS WRT TSRA
DEVELOPMENT ALONG FNT. HAVE GONE MORE TOWARD ETA/NGM. THESE MODELS
NOT HANDLEING CURRENT TSRA WELL...BUT ETA COMES INTO LINE BY 00Z
WITH QPF/OMEGA FIELDS OVR FA. AS WITH PREVIOUS FCST...WL GO WITH
CONTINUITY AND EXPERIENCE...LEAVING HIGH CHANCE POPS IN FCST WITH
AFTN INSTABILITY WED AND SFC FNT OVR AREA. MCS FORMATION POSSIBLE
AGAIN WED NIGHT BUT LOCATION AND MOVEMENT IN DOUBT. CONT CHC POPS
THERE. MODELS IN SOME AGREEMENT WITH NOSING HIGH PRES INTO FA BY
THU. WL LEAVE THE LOW CHC POPS IN SW FA FOR THU AFTN WITH FNT
NEAREST THAT AREA.

IWX...NONE.
LASHLEY

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.